MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was return to the service center for evaluation.The customer¿s complaint of a ¿leak ¿ was confirmed.The pink rubber on the scope¿s probe was found to have a deep cut.The bending section rubber was found to have excessive scratches.There were 10 plus broken strands found on the scope¿s bending section.The scope¿s light guide tube was found buckled.The ultrasound image was checked and six broken elements.The scope¿s angulation knob was found to have low tension, play and loose ud.The scopes ¿s id chip showed 815 total uses.The instruction manual section ¿chapter 3 preparation and inspection¿ states ¿before each procedure, prepare and inspect this instrument as instructed below.Inspect other equipment to be used with this instrument as described in their respective instruction manuals.If any irregularities are suspected after inspection, follow the instructions given in chapter 10, ¿troubleshooting¿.If this instrument malfunctions, do not use it.Return it to olympus for repair as described in section 10.3, ¿returning the endoscope for repair.¿ the investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed that during unspecified procedure, the scope was leaking and the balloon would not fill.It is unknown if the intended procedure was completed.There was no patient injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the probable cause is likely the amount of use and age of the device (over 10 years) may have led to the peeling of the rubber.Additionally, it it likely that the phenomena occurred due to external force such as strong rubbing on the part in normal use including reprocess.This issue is addressed in the instructions for use (ifu): "inspection of the endoscope 3.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, sagging, deformation, excessive bending, protruding objects or other irregularities.".

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11131330
Report Number8010047-2021-01021
Device Sequence Number4125038
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1